MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ DIAGNOSTIC CATHETER MEDIGUIDE ENABLED¿, MEDIUM SWEEP ELECTRODE SPACING; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. LIVEWIRE¿ DIAGNOSTIC CATHETER MEDIGUIDE ENABLED¿, MEDIUM SWEEP ELECTRODE SPACING; CATHETER, ELECTRODE RECORDING
Model Number D402058
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During an endocardial ventricular tachycardia procedure, a pericardial effusion occurred.While mapping in the left ventricle the catheter was unable to be visualized and the signal of electrode 3 was lost.Electrode 3 was hidden from the mapping screen in order to continue the case.While mapping, the catheter was observed outside of the left ventricle and into the pericardium on the lateral wall.The procedure was stopped and an ultrasound revealed a pericardial effusion.The patient became hypotensive and a pericardiocentesis was performed which stabilized the patient.
 
Additional Manufacturer Narrative
Electrode 3 read as an open circuit.Electrode ring 3 was dissected to reveal that conductor wire 3 was fractured proximal to the weld joint, consistent with the open circuit detected and the reported signal issue.The cause of the fractured conductor wire is consistent with damage to the device during use.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.The cause of the pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is an inherent risk of any electrode placement.

Brand Name
LIVEWIRE¿ DIAGNOSTIC CATHETER MEDIGUIDE ENABLED¿, MEDIUM SWEEP ELECTRODE SPACING
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key7761384
Report Number2182269-2018-00101
Device Sequence Number11077324
Product Code DRF
UDI-Device Identifier05414734216890
UDI-Public05414734216890
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K101955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberD402058
Device Lot Number6260333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;